Search Results - "Santiago, L.M."

Publication Catalog - "Santiago, L.M."

  • Showing 1 - 2 results of 2
Refine Results
  1. 1

    As bases farmacológicas dos cuidados farmacêuticos: o caso dos AINEs.

    Publication
    by Castel-Branco, M. M.
    Other Authors: Santos, A.T.; Carvalho, R. M.; Caramona, M. M.; Santiago, L. M.; Fernandez-Llimos, Fernando et al.
    A polimedicação aumenta o risco de reações adversas, interações e uso incorreto dos medicamentos. Nos idosos é bastante prevalente, potenciando ainda mais os problemas relacionados com os medicamentos, uma vez que estes também resultam das alterações fisiológicas e multimorbilidades do envelhecimento. Sabendo que os anti-inflamatórios não esteroides (AINEs) são fármacos muito usados pelos idosos, foram objetivos deste trabalho caracterizar potenciais interações entre AINEs prescritos e a restante medicação em idosos e criar uma lista de recomendações relacionadas com a monitorização destes doentes, de modo a evitar ou detetar precocemente tais interações. Análise retrospetiva dos dados referentes à medicação prescrita de uma amostra de idosos de uma Unidade de Cuidados de Saúde Primários (Centro de Saúde de Eiras, Coimbra, Portugal) presentes numa consulta médica entre 2 e 16 de janeiro de 2012. Foram revistos os regimes farmacoterapêuticos de 29 doentes a tomar pelo menos 1 AINE, cerca de 3 meses antes da recolha de dados, num total de 37 AINEs prescritos. Foram encontradas 123 interações moderadas e 2 minor. As principais interações ocorreram entre AINEs e diuréticos (17,6%), antagonistas dos recetores da angiotensina (14,4%), bloqueadores da entrada do cálcio (12,0%) e inibidores da enzima de conversão da angiotensina (8,8%). A prevalência de interações entre AINEs foi de 12,8%. Elaborou-se uma lista de recomendações para monitorização dos doentes quando não se podem evitar as ditas interações. Estas interações devem ser tidas em conta no momento da prescrição e cedência de AINEs, pois podem desencadear efeitos negativos tais como alterações renais e aumento da pressão arterial. O farmacêutico pode desenvolver um papel relevante em serviços como a revisão da medicação, para identificar estas interações potenciais, ou no acompanhamento farmacoterapêutico, na gestão destas situações quando devidamente identificadas. Salienta-se a importância da interação positiva com a Medicina Geral e Familiar para a segurança e a eficiência das terapêuticas.
    2013 article Portugal open access
  2. 2

    As bases farmacológicas dos cuidados farmacêuticos: o caso dos AINEs

    Publication
    by Castel-Branco, M.M.
    Other Authors: Santos, A.T.; R.M., Carvalho; Caramona, Maria M.; Santiago, L.M.; Fernandez-Llimos, Fernando et al.
    Polypharmacy – a frequent situation found among the elderly, related to their physiological changes and multiple morbidities – increases the risk of adverse reactions, interactions, drugs misuse and drug-related problems. Knowing that non-steroidal anti-inflammatory drugs (NSAIDs) are widely used among the elderly, the aims of the present study were to assess the potential interactions that may occur between prescribed NSAIDs and other drugs and to create a list of recommendations for monitoring elderly patients taking NSAIDs, in order to prevent or minimize those negative outcomes. With this purpose, a retrospective study was performed at Centro de Saúde de Eiras (Coimbra, Portugal). The study involved the systematic analyses of the medication regimens of a sample of elderly patients selected from the elderly population of this primary health care unit. Eligible subjects were patients aging 65 or more years and at least with one NSAID included in their therapeutic schemes in the last three months. A total of 37 prescribed NSAIDs were found in the 29 patients of the sample. 125 potential NSAID-drug interactions were found: 2 minor and 123 moderate. Most interactions occurred between NSAIDs and anti- hypertensive drugs, such as diuretics (17.6%), angiotensin receptor blockers (14.4%), calcium channel block- ers (12.0%) and angiotensin converting enzyme inhibitors (8.8%). The prevalence of interactions between NSAIDs was 12.8%. These interactions can cause adverse effects with particular manifestations in the elderly, such as renal impairment and increased blood pressure. The pharmacist can develop a relevant role in services such as medication review, to identify these potential interactions, or pharmacotherapy follow-up, in the management of these situations when properly identified. Stresses the importance of positive interaction with General and Family Practice for the safe and efficiency of therapies.